Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



On zonotopes

Author: P. McMullen
Journal: Trans. Amer. Math. Soc. 159 (1971), 91-109
MSC: Primary 52.10; Secondary 05.00
MathSciNet review: 0279689
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper is described a diagram technique for zonotopes, or vector sums of line segments, which is analogous to that of Gale diagrams for general polytopes, and central diagrams for centrally symmetric polytopes. The use of these new zonal diagrams leads to relationships between zonotopes with $ n$ zones of dimensions $ d$ and $ n - d$, and enables one to enumerate all the combinatorial types of $ d$-zonotopes with $ n \leqq d + 2$ zones. The connexion between arrangements of hyperplanes in projective space and zonotopes leads to corresponding new results about arrangements.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 52.10, 05.00

Retrieve articles in all journals with MSC: 52.10, 05.00

Additional Information

Keywords: Polytope, zonotope, zonal diagram, derived zonotope, arrangement of hyperplanes
Article copyright: © Copyright 1971 American Mathematical Society

American Mathematical Society